Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kaletra monotherapy
Feb 8, 2005

hello! first thanks for this great site, it has been such a great help for me since I've got tested hiv+ two years ago. I'm taking kaletra and combivir now for almost 2 years and everything is working fine, virus load undetectable, cd count 350. Well, here are the questions: 1. Why should Kaletra be taken with some food? Does Kaletra need the fat to develop its effect or is it just to reduce the risk of a diarrhea? 2. Are there any news regarding Kaletra monotherapy? 3. Do you consider Kaletra and Combivir still a "modern" combination of meds? Unfortunately I'm resistant to all drugs of the NNRTI class, so I have to take a PI. I was thinking about switching to Reyataz because of the lower risk to develop lipodystrophy but my doctor said "Never change a winning team" and there's no need to switch to another combination. Do you agree with him? Thanks for your answers.

Response from Dr. Henry

There is not much evidence addressing whether Kaletra monotherapy works or is advisable in the setting of some pre-existing resistance (the studies have tended to be in previously navie patients). Experience has generally been favorable re that a patient suppressed with Kaletra with no PI resistance can often successfully switch to boosted Reyataz (along with Combivir). Advantages of one of the newer combo NRTIs depend on prior NRTI resistance and interest in once a day dosing--the situations vary. I don't advise use of Reyataz without ritonavir in a situation like yours. The lipid/fat picture may be better with the Reyataz based regimen but more data is needed. KH



Previous
Uncomfortable Side Effects or Anxiety?
Next
Persistent Ringing in the Ears

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement